Asthma -- Maintenance - is it safe to suddenly stop taking serevent diskus?

Answers (3)

Anonymous

24 Jul 2012

As both of my children had asthma, I did exactly as my pediatrician told me. Why would you want to stop the maintenance therapy that's keeping you asthma free? Is it now not working, are you having s/e?
The educated answer here is a resounding NO. Please call your physician before you make any medication change. With asthma, not being able to breathe is terrifying and dangerous.
Peace,
Sweet Hippie

Votes: +0

24 Jul 2012

Hi snakemom - that answer is NO! Suddenly stopping medications can have very dangerous and unwanted side effects including worsening symptoms including sudden death. What are you thinking??? I mean, what is your reasoning for wanting to just "stop"? Very, very bad idea... I would contact the doctor immediately and have an honest conversation about whatever it is that has you wanting to stop this med for either yourself or a child.

Mary

Votes: +0
Anonymous

24 Jul 2012

Hi snakemom, I guess I would answer this (having asthma myself) with a question as to why you would want to stop this therapy? I am giving you alink to read that explains the use of this edication & why you should or shouldn't use it. It's not a rescue inhaler obviously, but more of a preventative. I hope if you asthma is controlled you don't feel the need for it. or if it's an expense problem that can be helped through patient assistance prgrams with the company that makes it. Also do you use a rescue inhaler or anything else for your asthma? My asthma is allergy related so I can't use this medicine, but if it's working my thoughts on it would be to continue wioth the theray. If it isn't working, you need to speak with your doctor to find something else that will help.

Expand...

Votes: +0
Anonymous 24 Jul 2012

I am so sorry, forgot to give you the link! Here it is:
http://www.drugs.com/cons/serevent-diskhaler-disk.html
Good luck to you, & don't stop til you speak with your doc...

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Serevent Diskus - How do you stop taking Serevent and switching to another med?

I may want to take Spyriva instead.

1 answer 22 Mar 2010

Symbicort - How long does it take to come out of your system after you stop taking it ?

I stopped suddenly stopped suddenly when I noticed some weight gain and the muscle cramps are bad. I am not sure if it because I stopped suddenly or ...

1 answer 15 Jan 2011

Hi, I just started Spiriva. Only been on it for 3 days. Also doing the Advair Diskus. I had been?

... doing Symbicort but it was not working. My doctor is not sure if I have asthma or what. I am feeling better and am not coughing as much. Although ...

2 answers 29 Jun 2012

Should I stop taking my ADVAIR Diskus??? Without asking or talking to my Doctor CAN'T afford it.?

It has made me gain 5 pounds in 1 month. Also has made me •Have Chest Congestion •Stuffed Nose •Runny Nose A couple others ...

4 answers 7 Mar 2013